Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 75, NWS Milwaukee, WI

June 8, 2011Iowa County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2011, 6:01 PM CDT for Iowa County, Sauk County, Wisconsin. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 6:01 PM CDT (23:01 UTC)
Expired
Jun 8, 2011, 6:45 PM CDT
In force
44 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Iowa County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:04 PM CDTHAIL 0.25Lone Rock, WI
Jun 8, 6:14 PM CDTHAIL 1.757 N Highland, WI
Jun 8, 6:22 PM CDTHAIL 1.757 N Highland, WIGOLF BALL SIZE HAIL STILL FALLING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:49 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1876 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WUUS53 KMKX 082301
SVRMKX
WIC049-111-082345-
/O.NEW.KMKX.SV.W.0075.110608T2301Z-110608T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
601 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHWESTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 645 PM CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5
  MILES EAST OF MUSCODA...OR 11 MILES SOUTH OF RICHLAND CENTER...AND
  MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LONE ROCK AIRPORT...SPRING GREEN...PLAIN AND ARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4321 9042 4321 9029 4317 9020 4329 9020
      4331 8982 4323 8982 4321 8984 4315 8984
      4313 9043
TIME...MOT...LOC 2301Z 265DEG 13KT 4318 9033
WIND...HAIL 60MPH 1.25IN

$$

MRC
3 follow-up statements
049 
WWUS53 KMKX 082310
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 PM CDT WED JUN 8 2011

WIC049-111-082345-
/O.CON.KMKX.SV.W.0075.000000T0000Z-110608T2345Z/
IOWA WI-SAUK WI-
610 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SAUK AND NORTHERN IOWA COUNTIES UNTIL 645 PM CDT...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LONE
ROCK AIRPORT...OR 13 MILES SOUTHEAST OF RICHLAND CENTER...MOVING EAST
AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  LONE ROCK AIRPORT...SPRING GREEN...PLAIN AND ARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4321 9042 4321 9029 4317 9020 4329 9020
      4331 8982 4323 8982 4321 8984 4315 8984
      4313 9043
TIME...MOT...LOC 2310Z 265DEG 18KT 4319 9023
WIND...HAIL 60MPH 1.25IN

$$

SEARS
044 
WWUS53 KMKX 082321
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
621 PM CDT WED JUN 8 2011

WIC049-111-082345-
/O.CON.KMKX.SV.W.0075.000000T0000Z-110608T2345Z/
IOWA WI-SAUK WI-
621 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SAUK AND NORTHERN IOWA COUNTIES UNTIL 645 PM CDT...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LONE
ROCK AIRPORT...OR 15 MILES SOUTHEAST OF RICHLAND CENTER...MOVING EAST
AT 40 MPH.

IN ADDITION...AT 614 PM GOLF BALL SIZE HAIL WAS REPORTED 7 MILES 
NORTH OF HIGHLAND. AN ADDITIONAL SEVERE STORM IS CURRENTLY OVER 
MUSCODA AND IS PROGRESSING TO THE EAST AT AROUND 35 MPH...FOLLOWING 
THE TRACK OF THIS FIRST STORM.

LOCATIONS IMPACTED INCLUDE...
  PLAIN AND ARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4321 9042 4321 9029 4317 9020 4329 9020
      4331 8982 4323 8982 4321 8984 4315 8984
      4313 9043
TIME...MOT...LOC 2319Z 262DEG 33KT 4321 9008
WIND...HAIL 60MPH 1.75IN

$$

SEARS
775 
WWUS53 KMKX 082332
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
632 PM CDT WED JUN 8 2011

WIC049-111-082345-
/O.CON.KMKX.SV.W.0075.000000T0000Z-110608T2345Z/
IOWA WI-SAUK WI-
632 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SAUK AND NORTHERN IOWA COUNTIES UNTIL 645 PM CDT...

AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LONE
ROCK AIRPORT...OR 14 MILES NORTH OF DODGEVILLE...MOVING EAST AT 40
MPH.

IN ADDITION...AT 622 PM GOLF BALL SIZE HAIL WAS REPORTED 7 MILES 
NORTH OF HIGHLAND WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SPRING GREEN...PLAIN AND ARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4321 9042 4321 9029 4317 9020 4329 9020
      4331 8982 4323 8982 4321 8984 4315 8984
      4313 9043
TIME...MOT...LOC 2331Z 262DEG 35KT 4316 9017
WIND...HAIL 60MPH 1.75IN

$$

SEARS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 8, 3:15 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT WED JUN 8 2011

.VERY SHORT TERM...TONIGHT AND THURSDAY.

EXPECT THUNDERSTORMS TO DEVELOP ALONG AND JUST AHEAD OF COLD FRONT
LATE THIS AFTERNOON IN THE NORTHWEST COUNTIES OR JUST NORTHWEST OF
THERE. THE FRONT WILL SHIFT SOUTHEAST THROUGH THE AREA THIS
EVENING...BRINGING THUNDERSTORMS TO THE AREA. SOME STORMS ARE
EXPECTED TO BECOME SEVERE WITH SUPERCELLS...GIVEN LARGE MEAN LAYER
CAPES OF 3000 J/KG PLUS AND GOOD DEEP LAYER SHEAR OF 35 TO 40 KNOTS.
LARGE SIGNIFICANT HAIL GROWTH ZONE CAPE AND DOWNDRAFT CAPE VALUES
SHOULD LEAD TO LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. AN
ISOLATED TORNADO CANNOT BE RULED OUT...BUT WILL BE TOUGH TO GET WITH
MODEST 10 TO 15 KNOTS OF 0 TO 1 KM SHEAR AND 1500 METER LCLS.

STORMS WILL SHIFT OUT OF THE AREA LATER TONIGHT WITH THE COLD
FRONT...WITH COLD AIR ADVECTION ON NORTHERLY COMPONENT WINDS
BRINGING MUCH COOLER AND LESS HUMID CONDITIONS INTO THE AREA. WINDS
WILL ALSO PICK UP NEAR THE LAKE LATER TONIGHT. THIS WILL CAUSE LOWS
LATER TONIGHT TO PLUMMET INTO THE LOWER 50S LAKESIDE...AND MID TO
UPPER 50S INLAND.

THE COLD AIRMASS WILL LINGER ON THURSDAY...AS WINDS REMAIN ONSHORE
AND BRISK. LOCATIONS NEAR THE LAKE WILL STRUGGLE TO RISE MUCH...WITH
UPPER 50S EXPECTED. HIGHS SHOULD RISE INTO THE 60S INLAND...WITH
PARTLY TO MOSTLY CLOUDY SKIES. LEFT SLIGHT CHANCES FOR SHOWERS OR A
STORM IN THE FORECAST THURSDAY AFTERNOON ACROSS THE FAR SOUTH AND
SOUTHWEST...AS LOW LEVEL JET OVER IOWA TRIES TO SHIFT EASTWARD
TOWARD THE AREA.

.SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY.

SHORT TERM GUIDANCE IN GOOD AGREEMENT ON BAROCLINIC ZONE/FRONTAL
BOUNDARY LOCATED JUST SOUTH OF WISCONSIN BEGINNING TO SHIFT BACK
SLOWLY TO THE NORTH THURSDAY NIGHT AND FRIDAY.  NWD MOVEMENT IN
RESPONSE TO APPROACHING NORTHERN PLAINS SHORT WAVE WHICH STRENGTHENS
AS IT TRACKS NORTHEAST TOWARD LAKE SUPERIOR BY 12Z/SAT.  MODERATE
LAYER Q-VECTOR CONVERGENCE SPREADS ACROSS SRN WI LATER THU NGT AND
FRI MRNG AND MOVES EAST OF THE AREA BY 00Z/FRI.  SRN WI IS ALSO
CLOSE TO THE NOSE OF A LOW LEVEL JET FRI NGT WITH STRONG LOW LEVEL
THETA-E ADVECTION SPREADING ACROSS THE REGION.  PWAT VALUES SURGE TO
1-1.5 INCHES AGAIN.  ELEVATED INSTABILITY ON THE WEAK SIDE BUT HEAVY
RAINFALL POTENTIAL WOULD EXIST AS FOCUS WOULD BE JUST TO THE NORTH
OF THE BAROCLINIC ZONE INTO SRN WI.  WARM CLOUD DEPTH INCREASES TO
ALMOST 11K FEET BUT MESO-BETA VELOCITIES GREATER THAN 30 KTS.
ENHANCED SYNOPTIC FORCING FROM RIGHT ENTRANCE REGION OF UPPER JET
PASSING ACROSS REGION ON FRI AS WELL.  HENCE WL CONTINUE LIKELY POPS
LATER THU NGT INTO FRI.

DUE TO LINGERING WEAK RIDGING...BACKED OFF ON HIGHER POPS THURSDAY
EVENING IN CENTRAL AND ERN AREAS...BUT STILL EXPCNG WIDE SWATH OF
RAIN TO SPREAD IN LATER IN THE NIGHT.

FORCING SHIFTS EAST OF AREA LATER FRI NIGHT AND SAT.  SHORT TERM
GUIDANCE IN BETTER AGREEMENT ON CARRYING SFC LOW PRESSURE ACROSS NRN
IL INTO LOWER MI AT THIS TIME SO DRYING AND CLEARING TREND DURING
THIS TIME.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

LOOKS LIKE UNSETTLED WEATHER WILL CONTINUE FOR PORTIONS OF THE
EXTENDED PERIOD AS MID/UPPER LEVEL WINDS GRADUALLY VEER FROM THE
SOUTHWEST TO THE WEST.  AT THE START OF THE PERIOD...LONG TERM
GUIDANCE IN REASONABLE AGREEMENT ON WEAK HIGH PRESSURE ACROSS WRN
GTLAKES REGION FOR THE END OF THE WEEKEND.  BY MONDAY...WEAK RIDGING
HAS PUSHED TO THE EAST AS UPPER LEVEL FLOW TURNS MORE ZONAL.  WEAK
SHORT WAVE MOVING EWD ACROSS THE NRN PLAINS INTO SRN CANADA EARLY
NEXT WEEK...BUT THE LONG TERM GUIDANCE RATHER CONSISTENT ON SHOWING
DIFFERENCES IN TIMING OF SHORT WAVE PASSING ACROSS WI.  HENCE WL
NEED TO KEEP SMALL CHANCES FOR CONVECTION IN THE EXTENDED PERIOD
FROM MON THROUGH TUE.

GFS 5 DAY 500H ANOMOLIES SHOW GRADUALLY INCREASING HEIGHTS UPSTREAM
OVER NW CONUS AND SW CAN THE NEXT SEVEN DAYS.  WITH GRADUAL
CHANGE...WOULD EXPC BAROCLINIC ZONE TO GRADUALLY SLIP SWD REDUCING
THREAT OF STRONGER CONVECTION AND UNSETTLED WEATHER LATER NEXT
WEEK.  ENSEMBLE MEMBERS ALSO CONGREGATING TOWARD THIS SOLUTION.

&&

.AVIATION...THUNDERSTORMS ARE EXPECTED ALONG AND JUST AHEAD OF THE
COLD FRONT AT TAF SITES BY EARLY THIS EVENING. KMSN SHOULD BE
AFFECTED LATE THIS AFTERNOON THROUGH 03Z THURSDAY...WITH THE EASTERN
SITES BETWEEN 00Z AND 06Z THURSDAY. SEVERE STORMS POSSIBLE WITH
LARGE HAIL AND GUSTY WINDS TO 50 KNOTS. MVFR CEILINGS AND MVFR/IFR
VISIBILITIES POSSIBLE IN ANY STORMS.

WINDS SHIFT NORTHWEST BEHIND THE FRONT LATER THIS EVENING...THEN
NORTHEAST THURSDAY MORNING. NORTHEAST WIND GUSTS TO 20 KNOTS
POSSIBLE AT EASTERN TAF SITES ON THURSDAY. MVFR CEILINGS SHOULD ALSO
DEVELOP DURING THIS TIME...AND LINGER THROUGH THE REST OF THE DAY.

&&

.MARINE...SMALL CRAFT ADVISORY CONTINUES UNTIL 00Z THURSDAY.
FREQUENT GUSTS TO 25 KNOTS EXPECTED NEAR THE SHORE UNTIL THEN...WITH
MARINE INVERSION KEEPING GUSTS UNDER 20 KNOTS TOWARD THE OPEN
WATERS. PRESSURE GRADIENT RELAXING AND MIXING DECREASING BY SUNSET
ALSO FAVORS ENDING GUSTS CAUSING THE SMALL CRAFT ADVISORY.

THUNDERSTORMS WILL AFFECT THE NEARSHORE WATERS THIS EVENING WITH THE
COLD FRONTAL PASSAGE. SEVERE STORMS POSSIBLE WITH LARGE HAIL AND
GUSTS TO 50 KNOTS.

WINDS SHIFT TO THE NORTHEAST LATER TONIGHT AFTER COLD FRONTAL
PASSAGE...AND DEVELOP FREQUENT GUSTS TO 20 TO 25 KNOTS THROUGH
THURSDAY. THESE WINDS MAY GENERATE HIGH WAVES OF 3 TO 5 FEET ACROSS
THE NEARSHORE WATERS THROUGH AT LEAST THURSDAY. A SMALL CRAFT
ADVISORY MAY BE NEEDED.

THE BRISK ONSHORE WINDS AND SUBSEQUENT HIGH WAVES MAY CONTINUE
THURSDAY NIGHT AND FRIDAY...AS A TIGHT PRESSURE GRADIENT LINGERS
WITH LOW PRESSURE MOVING SOUTH OF THE AREA. A SMALL CRAFT ADVISORY
MAY BE NEEDED.

&&

.CONFIDENCE...

TONIGHT AND THURSDAY...MEDIUM TO HIGH.
THURSDAY NIGHT AND FRIDAY...MEDIUM.
FRIDAY NIGHT...LOW TO MEDIUM.
SATURDAY...MEDIUM.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM TO HIGH.
MONDAY THROUGH WEDNESDAY...LOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.

&&

SHORT TERM/LONG TERM...MBK
VERY SHORT TERM/AVIATION/MARINE...WOOD
Hazardous weather outlook, Jun 8, 5:01 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
501 PM CDT WED JUN 8 2011

WIZ046-047-051-052-056>060-062>072-092215-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
501 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A STRONG
COLD FRONT MOVES THROUGH SOUTHERN WISCONSIN. SOME OF THE
THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
AN ISOLATED TORNADO IS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 11 PM CDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT AND FRIDAY NIGHT ACROSS
THE ENTIRE AREA...AS SOUTHERN WISCONSIN WILL REMAIN CLOSE TO A
NEARLY STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. HEAVY
RAINFALL IS POSSIBLE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY
AS LOW PRESSURE MOVES ACROSS THE NORTHERN PLAINS TOWARDS WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
EVENING.

LMZ643>646-092215-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
501 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORIES REMAIN IN EFFECT INTO EARLY THIS EVENING
FOR BRISK SOUTHWEST WINDS.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A STRONG COLD
FRONT MOVES THROUGH EASTERN WISCONSIN AND LAKE MICHIGAN. SOME OF
THE THUNDERSTORMS WILL BE SEVERE PRODUCING LARGE HAIL AND DAMAGING
WINDS.

BRISK NORTH WINDS AND INCREASING WAVES ARE EXPECTED TO DEVELOP
LATE TONIGHT BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NORTHEAST WINDS AND HIGH WAVES WILL APPROACH SMALL CRAFT CRITERIA
THURSDAY THROUGH FRIDAY AS LOW PRESSURE PASSES JUST SOUTH OF THE
AREA.

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT INTO FRIDAY NIGHT...AS
SOUTHERN LAKE MICHIGAN WILL REMAIN CLOSE TO A NEARLY STATIONARY
FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Jun 8, 12:25 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1225 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     EDGERTON                42.84N 89.07W
06/08/2011                   ROCK               WI   TRAINED SPOTTER

            CONSTRUCTION TRAILER ROLLED OVER...LARGE BRANCHES DOWN

&&

SEARS
Local storm report, Jun 8, 2:01 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
201 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             2 E HOLY HILL           43.24N 88.29W
06/08/2011  M0.50 INCH       WASHINGTON         WI   TRAINED SPOTTER

0655 AM     TSTM WND GST     JACKSON                 43.32N 88.16W
06/08/2011  M51.00 MPH       WASHINGTON         WI   TRAINED SPOTTER

            HEAVY RAIN...VISIBILITY LESS THAN ONE QUARTER MILE

0720 AM     MARINE TSTM WIND N PORT WASHINGTON       43.38N 87.87W
06/08/2011  M40.00 MPH       OZAUKEE            WI   C-MAN STATION

            WIND GUST TO 35 KNOTS AT PORT WASHINGTON MARINE WEATHER
            STATION.

0750 AM     TSTM WND DMG     SLINGER                 43.33N 88.29W
06/08/2011                   WASHINGTON         WI   LAW ENFORCEMENT

            MULTIPLE DOWNED POWER LINES AND TREES

0855 AM     HAIL             BROOKLYN                42.85N 89.37W
06/08/2011  M0.25 INCH       GREEN              WI   PUBLIC

            PERSISTENT HAILING

0922 AM     HAIL             JOHNSON CREEK           43.08N 88.77W
06/08/2011  M0.75 INCH       JEFFERSON          WI   PUBLIC

            PEA TO DIME SIZE HAIL REPORTED

0945 AM     TSTM WND GST     1 S HARTFORD            43.31N 88.39W
06/08/2011  M49.00 MPH       WASHINGTON         WI   MESONET

            HGTFR

0946 AM     HAIL             3 N HARTFORD            43.37N 88.39W
06/08/2011  M1.00 INCH       WASHINGTON         WI   TRAINED SPOTTER

            DIME TO QUARTER SIZE FELL BETWEEN 946 AND 949 AM...DENTS
            IN CARS

0950 AM     HAIL             1 E HARTFORD            43.32N 88.37W
06/08/2011  M0.75 INCH       WASHINGTON         WI   TRAINED SPOTTER

            WIND GUSTS AROUND 50 MPH

1015 AM     TSTM WND DMG     3 NW FOOTVILLE          42.70N 89.25W
06/08/2011                   ROCK               WI   LAW ENFORCEMENT

            TREE DOWN ON ROAD AT TOWNSEND AND COON ISLAND RD

1015 AM     TSTM WND DMG     3 NW FOOTVILLE          42.70N 89.25W
06/08/2011                   ROCK               WI   LAW ENFORCEMENT

            TREE DOWN ON ROAD AT TOWNSEND AND KNUTSON

1020 AM     TSTM WND DMG     EDGERTON                42.84N 89.07W
06/08/2011                   ROCK               WI   TRAINED SPOTTER

            CONSTRUCTION TRAILER ROLLED OVER...LARGE BRANCHES DOWN

1022 AM     TSTM WND DMG     MONROE                  42.60N 89.64W
06/08/2011                   GREEN              WI   LAW ENFORCEMENT

            DOWNED TREES AND POWER LINES

1036 AM     HAIL             GREEN LAKE              43.84N 88.96W
06/08/2011  M0.88 INCH       GREEN LAKE         WI   EMERGENCY MNGR

1103 AM     TSTM WND GST     MILTON                  42.78N 88.95W
06/08/2011  M42.00 MPH       ROCK               WI   MESONET

            MLTON. HEAT BURST DETECTED. MESONET REPORTED GUST TO 42
            MPH...AND ONE TREE WAS BLOWN DOWN 1 WEST OF MILTON.
            MESONET SITE JUMPED FROM 76T/65TD TO 88T/48TD

1115 AM     TSTM WND GST     WHITEWATER              42.83N 88.74W
06/08/2011  M55.00 MPH       WALWORTH           WI   MESONET

            WWATR. HEATBURST. TEMPERATURE JUMPED FROM 78T/66TD TO
            88T/49TD WITH GUST TO 55 MPH AS DISSIPATING ANVIL SHOWER
            MOVED BY. WSR-88D SHOWED INBOUND OF 59 KNOTS AT 750 FEET
            JUST NORTH OF WHITEWATER.

&&

WIMBERLEY
Local storm report, Jun 8, 2:04 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
204 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND DMG     ALBANY                  42.71N 89.44W
06/08/2011                   GREEN              WI   EMERGENCY MNGR

            TREES UPROOTED ON MILL STREET. POWER LINES DOWN IN
            VILLAGE. MANY TREES WITH LIMB DAMAGE. THIS DAMAGE WAS THE
            END OF A SWATH OF DAMAGE FROM MONROE AT 1020 AM...TO
            ALBANY AT 1040 AM.

&&

WIMBERLEY
Local storm report, Jun 8, 3:17 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     HAIL             1 S FOND DU LAC         43.77N 88.45W
06/08/2011  E0.75 INCH       FOND DU LAC        WI   EMERGENCY MNGR

            DELAYED REPORT

&&

WIMBERLEY
Special weather statement, Jun 8, 4:23 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
423 PM CDT WED JUN 8 2011

WIZ070-071-082230-
RACINE-WALWORTH-
423 PM CDT WED JUN 8 2011

...STRONG THUNDERSTORM MOVING INTO NORTHEAST WALWORTH COUNTY...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EAST TROY...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  WATERFORD NORTH BY 445 PM CDT...
  WIND LAKE BY 450 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MRC
Local storm report, Jun 8, 5:26 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
526 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             7 N HIGHLAND            43.15N 90.38W
06/08/2011  M0.75 INCH       IOWA               WI   TRAINED SPOTTER

            THREE QUARTER INCH HAIL FALLING AT TIME OF REPORT...AND
            GETTING LARGER.

&&

WIMBERLEY

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:34 AM CDTSmall Craft AdvisoryMKX15 hr
Jun 8, 7:04 AM CDTSpecial Marine WarningMKX86 min
Jun 8, 10:37 AM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake38 min
Jun 8, 4:57 PM CDTSevere Thunderstorm WarningMKXIowa48 min
Jun 8, 5:43 PM CDTSevere Thunderstorm WarningMKXIowa62 min
Jun 8, 5:51 PM CDTSevere Thunderstorm WarningMKXSauk39 min
Jun 8, 5:55 PM CDTFlash Flood WarningMKXIowa3 hr
Jun 8, 6:11 PM CDTSevere Thunderstorm WarningMKXMarquette49 min
Jun 8, 6:26 PM CDTAreal Flood AdvisoryMKXColumbia, Sauk3 hr
Jun 8, 6:28 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Sauk47 min
Jun 8, 6:43 PM CDTSevere Thunderstorm WarningMKXDane, Iowa, Sauk62 min
Jun 8, 6:49 PM CDTAreal Flood AdvisoryMKXDane2 hr
Jun 8, 6:50 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette55 min
Jun 8, 6:56 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk37 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.